Zolofot Withdawal

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Mountain Miss
New Member

Date Joined Jan 2009
Total Posts : 2
   Posted 1/12/2009 6:21 PM (GMT -6)   
Found this site while searching the net for help with withdrawal symptoms.
I am at my witts end. Benn on Zolofot for over 7 years now. Have been unsuccessful with several attempts to stop med.
Have used 3 other ssri's' in past including Wellbutrin for PTSD. The Wellbutrin had to be the worst.
Have been weaning self of the Zolofot now for 2 months. Dosage was 50mg. Dropped to 25mg. Then 12.5 mg. Now have been taking
12.5 mg qod. Experiencing various withdrawal symptoms. Anxiety attacks and the most disrupting one is that of severe Shortness of breath and palpations when I try to lie down at bedtime. I need to sit upright with hopes it will pass. My FP prescibed Valium 5mg as needed for the symptoms. These do help but it is just subsituting one drug for another.  I still have depression sx but i feel  need to get off these darn drugs.
The docs in town are not able to prescribe meds and need to drive 1hr to the nearnest phycharist. So i am trying to do my own weaning without much success, Anyone have any suggestions. The good part of this whole mess is that 40 of the 60 lb weight gain has dropped off easily. Still have the sexual disfunction that is ruining my marriage. confused

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40384
   Posted 1/12/2009 8:53 PM (GMT -6)   
Hi MountainMiss,

Welcome to HealingWell. I think that you will find that the members here are wonderful, caring people who can understand what it is that you are going through. But I hope that you have let your doctor or psychiatrist know that you are weaning yourself off of the medications. You shouldn't try to do that alone. My psychiatrist and psychologist are both an hours drive away from me too. I have an appointment tomorrow and I have had to postpone two previous appointments due to weather and illness.

I guess that continuing to decrease the medication would be the way to go. But go very slowly. I hope that this works out for you. I am glad that you are losing weight. It makes me wonder about the same thing, but I am on effexor and it is a hard drug to go off of.

I wish for you the best. Keep posting and let us know how you are doing.

Hugs, Karen
  Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies

Veteran Member

Date Joined Jul 2006
Total Posts : 1249
   Posted 1/12/2009 9:17 PM (GMT -6)   

Hi Mountainmiss,  I agree with Karen that you should let your pdoc know that you are trying to wean yourself off of the zoloft.  Drs. know how to get people off their meds so I really think this is something to talk over with the dr.  I have been on Remeron which is an a/d med and my pdoc has slowly been weaniing me off of it.  I have taken it for about 7 yrs. and was on the highest dose of 45 mg. and my dr had me go down to 30 mg for the past 6 months.  I will see her in a few days and I know she will want me to go down to 15 mg which is the lowest dose for this med.  I honestly did not notice the difference from the 45 down to 30 mg so I hope I won't feel side effects from lowering again.  The only good thing is I was able to lose 40 lbs.  You may need a different way of weaning off your med so please do talk to the pdoc.  If this is the dr. that gave you the zoloft then this dr. would be the best at getting you off of it.  I wish you good luck and do post again and let us know how you are doing.  Take good care of yourself.


Mountain Miss
New Member

Date Joined Jan 2009
Total Posts : 2
   Posted 1/12/2009 11:01 PM (GMT -6)   
Thanks ya all,

The problem that am having is the doctor who prescribed the meds along with talk therapy is in Hawaii. i have since moved back to the mainland.
My primary is trying to be very helpful but I feel he doesn't quite understand my circumstances. I do plan on finding a MD in the surrounding area who is able to prescribe meds as well as understand the medication side effects.

I did do the Road Back program last year for about 6 months. I felt some relief with the weaning process but the program became very expensive to continue. They just cont to add more supplements and increase costs.

I do feel I have made some progress on my own. I was up to 75mg at one time.Now at 12.5 mg. 12.5 mg is the smallest dose at this point. I break a 25mg tab in half. Tonight I will go back to the 12.5 mg each hs till I am able to find a new doc.

Will cont to post with my progress

Regular Member

Date Joined Jan 2009
Total Posts : 204
   Posted 1/13/2009 6:54 AM (GMT -6)   
I was on 100mg of zoloft and coming off them was a nightmare...I would get brain zaps and couldnt move my eyes left or right with out horrible shakes and dizziness...I would get pulptations and it was the same when i started the drug...Horrible, horrible....I found they worked well once the side effects wore off but I will never go on them again for the month it takes for my body to go on and the month it takes to go off it isnt worth it for me....Good luck babe. gillxx

       My Struggles!
- Graves Disease in remission
- Depression on and off medicated
- Wrongly Diagonised Bi polar with meds
- Wrongly Diagonised Borderline Personality Disorder with meds
- Srtuggling with Bulimia
- X Drug Abuse for self medication
- All along a drug induce psycosis
- Recovering from a broken Heart
- Recient Recovering Alcoholic
      I am getting Stronger!

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 20, 2016 7:32 PM (GMT -6)
There are a total of 2,709,196 posts in 298,781 threads.
View Active Threads

Who's Online
This forum has 153288 registered members. Please welcome our newest member, Easy Does It.
379 Guest(s), 7 Registered Member(s) are currently online.  Details
momto2boys, Kirky98, bigecase, Barnaby, getting by, Faustmann, Maryanddan

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer